Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 165, NWS Charleston, WV

August 9, 2012Morgan County, Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2012, 6:47 PM EDT for Morgan County, Perry County, Ohio. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 6:47 PM EDT (22:47 UTC)
Expired
Aug 9, 2012, 7:30 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Morgan County, OH, Perry County, OH

The radar

The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:50 PM EDTTSTM WND DMG3 S New Lexington, OHTREES DOWN ALONG ROUTE 93 NEAR COMMUNITY OF BRISTOL. TIME ESTIMATED FROM RADAR.
Aug 9, 6:50 PM EDTTSTM WND DMG4 Ssw New Lexington, OHTREES AND POWERLINES DOWN AT 575 BLACK GOLD RD.
Aug 9, 6:55 PM EDTTSTM WND DMG2 Wnw New Lexington, OHTREES AND POWERLINES DOWN AT 5720 SOUTH ST., NEW LEXINGTON
Aug 9, 7:10 PM EDTTSTM WND DMG2 E Crooksville, OHTREE DOWN ALONG COUNTY ROUTE 84.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS51 KRLX 092247
SVRRLX
OHC115-127-092330-
/O.NEW.KRLX.SV.W.0165.120809T2247Z-120809T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  SOUTHERN PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SHAWNEE...PERRY STATE FOREST...NEW
  LEXINGTON...

* UNTIL 730 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW LEXINGTON...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HEMLOCK...CORNING...RENDVILLE AND CROOKSVILLE..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3982 8207 3978 8207 3977 8203 3955 8203
      3957 8227 3959 8227 3959 8234 3978 8231
      3983 8212
TIME...MOT...LOC 2247Z 251DEG 14KT 3970 8224

$$

30
2 follow-up statements
041 
WWUS51 KRLX 092311
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT THU AUG 9 2012

OHC115-127-092330-
/O.CON.KRLX.SV.W.0165.000000T0000Z-120809T2330Z/
MORGAN OH-PERRY OH-
711 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN PERRY AND EXTREME NORTHWESTERN MORGAN COUNTIES...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CROOKSVILLE...OR NEAR NEW LEXINGTON...MOVING EAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8227 3964 8223 3968 8219 3981 8218
      3983 8212 3982 8207 3978 8207 3977 8203
      3955 8203
TIME...MOT...LOC 2311Z 251DEG 14KT 3973 8212

$$

30
224 
WWUS51 KRLX 092324
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT THU AUG 9 2012

OHC115-127-092334-
/O.EXP.KRLX.SV.W.0165.000000T0000Z-120809T2330Z/
MORGAN OH-PERRY OH-
724 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND EXTREME
NORTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 730 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL ALONG 
WITH HEAVY RAINFALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8227 3964 8223 3968 8219 3981 8218
      3983 8212 3982 8207 3978 8207 3977 8203
      3955 8203
TIME...MOT...LOC 2324Z 251DEG 14KT 3975 8206

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:49 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 9, 3:49 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT THU AUG 9 2012

.SYNOPSIS...
STRONG COLD FRONT FRIDAY. HIGH PRESSURE BUILDS IN THIS WEEKEND
WITH COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH FRIDAY/...
CONVECTION APPEARS TO BE FIRING WITH AND AHEAD OF THE OLD OUTFLOW
BOUNDARY FROM THE OVERNIGHT CONVECTION OVER INDIANA. LACK OF
CUMULUS FIELD BEHIND THE BOUNDARY POINTS TO STABILIZATION EFFECTS
FROM THAT BOUNDARY...AND MAY DELAY THE ONSET OF CONVECTION IN
SOUTHEAST OHIO. PLENTY OF INSTABILITY FOR THE REMAINDER OF
TODAY...WHICH SHOULD INTERACT WITH HEATING DIFFERENTIAL/OUTFLOW
BOUNDARIES AND UPPER LEVEL VORTICITY MAXIMA.

SCALE BACK THE CONVECTION TONIGHT WITH THE LOSS OF HEATING...BUT
CONTINUE CHANCE POPS THROUGH DAWN. PREFER THE TIMING OF THE
SREF...CMC...AND NAM WITH THE COLD FRONTAL PASSAGE FRIDAY...WHICH
TAKES IT THROUGH THE CWA IN THE AFTERNOON. GFS IS THE OUTLIER AND
IS CONSIDERABLY FASTER THAN THE OTHER SOLUTIONS.

DRY SLOT TO FOLLOW THE COLD FRONT...AND PAINT THIS IN THE SKY AND
POP FIELDS FROM 18Z FRIDAY THROUGH 00Z SATURDAY. TIMING IS CRUCIAL
DUE TO THE NARROW RIBBON OF DRIER AIR...AND PULL IN SOME LOW LEVEL
MOISTURE BACK INTO THE NORTHWEST ZONES OF SOUTHEAST OHIO AROUND
00Z. A SHOWER WITH THIS WRAP AROUND MOISTURE IS POSSIBLE...THANKS
TO LINGERING INSTABILITY FROM THE SURFACE...AIDED BY THE COLD POOL
ALOFT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
FRONTAL BOUNDARY WILL CROSS CWA FRI EVENING WITH SOME SHRA AND
PERHAPS A RUMBLE OF THUNDER...AS UPR TROF SETTLES IN OVER LWR GREAT
LAKES HEADING INTO WEEKEND. CARRIED LOW CHC POPS WITH THIS WITH
DRYING AFTER MIDNIGHT AS DRY SLOT WORKS IN FROM W. LOOKS LIKE UPR
COLD POOL ASSOCIATED CLDS WILL TEND TO STAY NORTH OF AREA AS COLUMN
DRIES OUT FOR WEEKEND WITH JUST SOME DIURNALLY DRIVE STRATOCU BOTH
DAYS. GUIDANCE HAS COME UP WITH MAXT NUMBERS FOR THIS WEEKEND. THIS
MAKES SENSE WITH CORE OF UPR COLD POOL NEVER REALLY MAKING IT THIS
FAR S WITH GENERALLY W TO WSW LLVL FLOW. THUS WILL BUMP UP NUMBERS A
TICK OR TWO MAINLY OUTSIDE OF THE MTNS. WILL GO WITH COOLER NUMBERS
FOR LOWS WITH GENERALLY LIGHT FLOW UNDER SFC HIGH...ALLOWING FOR
BETTER RADIATIONAL COOLING.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
EXTENDED WILL FEATURE UPR TROF REINFORCED EARLY NEXT WEEK AS
GENERALLY NW FLOW ALOFT CONTINUES. OVERALL ATMOS REMAINS ON DRY
SIDE...HOWEVER UPR DISTURBANCE MAY BRING A FEW MAINLY AFTN SHRA OR
STORMS TUE OR WED. UPR TROF LOOKS TO PULL OUT TOWARD WEEKS
END...REPLACED BY BUILDING HEIGHTS AND WARMER TEMPS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
TOWERING CUMULUS ABUNDANT AREA WIDE SOUTH AND EAST OF THE OHIO
RIVER...AND WILL EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON.
WITH THE NATURE OF CONVECTION...CARRYING TEMPO GROUPS
CURRENTLY...BUT AMENDMENTS ARE A DISTINCT POSSIBILITY THROUGH LATE
THIS EVENING.

VFR EXPECTED EXCEPT IN SHOWERS AND THUNDERSTORMS...WHERE
MVFR...AND BRIEF IFR IS LIKELY. CLOUDS OVERNIGHT AHEAD OF THE COLD
FRONT WILL KEEP FOG FROM FORMING. HAVE TAILED OFF THE POPS
SLIGHTLY OVERNIGHT...BUT KEEP CHANCE POPS GOING THROUGH THE END OF
THE OVERNIGHT PERIOD AND EARLY MORNING FRIDAY. CONVECTION TO RAMP
UP AGAIN WITH HEATING...AND THE COLD FRONT FRIDAY. FRONTAL PASSAGE
ACROSS SOUTHEAST OHIO POSSIBLE JUST PRIOR TO 18Z...BUT FOR MOST
LOCATIONS...IT WILL BE AFTER 18Z...OUTSIDE THE SCOPE OF THIS
ISSUANCE. WIND SWITCH TO FOLLOW THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: SCATTERED CONVECTION COULD REQUIRE ALTERNATE
TEMPOS FOR TSRA...POSSIBLY IN PREVAILING AS WELL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...30/26
NEAR TERM...26
SHORT TERM...30
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Aug 9, 4:08 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT THU AUG 9 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020-
029-031-102015-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-GILMER-HARRISON-
408 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT MAY LEAD TO SOME
WATER PROBLEMS.

IF REPETITIVE SHOWERS DEVELOP...FLASH FLOODING COULD OCCUR ON
SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ015-024>028-030-032>040-046-047-102015-
DICKENSON-BUCHANAN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
408 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT MAY LEAD TO SOME
WATER PROBLEMS.

IF REPETITIVE SHOWERS DEVELOP...FLASH FLOODING COULD OCCUR ON
SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE
EASTERN HALF OF WEST VIRGINIA...INCLUDING SOUTHWEST VIRGINIA. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 9, 2:30 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
230 PM EDT THU AUG 9 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             SHINNSTON               39.39N 80.27W
08/09/2012  U0.25 INCH       HARRISON           WV   PUBLIC

&&

NNNN
Special weather statement, Aug 9, 3:07 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT THU AUG 9 2012

WVZ040-047-091930-
BARBOUR WV-RANDOLPH WV-
307 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANDOLPH AND
SOUTHEASTERN BARBOUR COUNTIES...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ELKINS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAINFALL WHICH COULD CAUSE PONDING OF WATER
ON ROADWAYS AND IN LOW LYING AREAS.

THIS STORM WILL BE NEAR MONTROSE AROUND 315 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3885 7995 3894 8003 3921 7984 3919 7981
      3913 7983 3908 7977 3904 7977 3903 7975

16
Special weather statement, Aug 9, 5:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT THU AUG 9 2012

OHZ066-092300-
PERRY OH-
557 PM EDT THU AUG 9 2012

...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHERN PERRY COUNTY...

AT 551 PM EDT...SLOW MOVING THUNDERSTORMS WERE ALONG A LINE FROM 8
MILES NORTHEAST OF SOMERSET TO 3 MILES NORTH OF SOMERSET TO 6 MILES
WEST OF SOMERSET...MOVING EAST AT 15 MPH. A RAIN GAUGE 4 MILES
NORTHWEST OF SOMERSET HAS RECEIVED ABOUT 1.7 INCHES OF RAIN IN THE
PAST HOUR.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IF ADDITIONAL STORMS MOVE OVER THE SAME AREA...MORE SERIOUS FLOODING
WILL BECOME A CONCERN. TRENDS WILL BE MONITORED...AND A FLASH FLOOD
WARNING MAY BE NEEDED IF THIS OCCURS.

THESE STORMS WILL BE NEAR SOMERSET AROUND 605 PM...JUNCTION CITY
AROUND 620 PM...PERRY STATE FOREST AROUND 640 PM...NEW LEXINGTON
AROUND 645 PM AND CROOKSVILLE AROUND 700 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3991 8217 3990 8216 3983 8216 3983 8209
      3981 8207 3975 8208 3964 8238 3973 8238
      3975 8241 3983 8241 3984 8248 3993 8235

16
Special weather statement, Aug 9, 6:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT THU AUG 9 2012

VAZ003-092315-
DICKENSON VA-
622 PM EDT THU AUG 9 2012

...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT DICKENSON COUNTY...

AT 621 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF CLINTWOOD TO 6 MILES EAST OF CLINTWOOD TO 13 MILES WEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF EASTERN DICKENSON
COUNTY AND SOUTHEASTERN DICKENSON COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
      3720 8256 3723 8250 3726 8241 3716 8229
      3703 8218 3699 8224 3699 8229 3695 8236

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:57 PM EDTSpecial Weather StatementRLXPerry63 min
Aug 9, 7:05 PM EDTSevere Thunderstorm WarningRLXMorgan32 min
Aug 9, 7:36 PM EDTSpecial Weather StatementRLXVinton24 min
Aug 9, 7:49 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.